MAUDE Adverse Event Report: DEPUY SYNTHES SPINE 6MM DUAL-LEAD TAP; TAP, BONE

DEPUY SYNTHES SPINE 6MM DUAL-LEAD TAP; TAP, BONE
Catalog Number 279702600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The expedium 6mm dual-lead tap (b)(4) was not returned to the customer quality unit.However, a photo of the device was provided.It was confirmed per the photo that the dual-lead tap had become fractured.A review of the device history record (dhr) for the expedium 6mm dual-lead tap could not be performed as no lot number was provided.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the dual-lead tap a definitive root cause cannot be positively determined.Device was not returned for evaluation and as such a root cause analysis cannot be positively determined.Therefore, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon was tapping a prepared screw hole at l4 on the patient's left.When the surgeon dropped his hand to improve trajectory the tap sheared off at the point of the shaft where the larger diameter transitions to a smaller diameter shaft.The tap remained in the patient bone until the surgeon removed the remaining portion of the tap with a pair of pliers.Patient consequence? no.Action taken for procedure: removal of instrument with pliers.

Brand Name
6MM DUAL-LEAD TAP
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7213503
Report Number1526439-2018-50061
Device Sequence Number13708815
Product Code HWX
UDI-Device Identifier10705034198637
UDI-Public10705034198637
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279702600
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2018
Initial Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR